ConsumablesFood

NAFDAC, G Fuel Energy Drinks, Recall, Caffeine Levels, Health Risks

The National Agency for Food and Drugs Administration and Control (NAFDAC) has taken a proactive step by issuing a public alert to caution consumers regarding G Fuel brand Energy Drinks. These products have been recalled by T&E Imports and GPAE Trading Corporation due to concerning levels of caffeine content.

Caffeine and Health Risks

Mojisola Adeyeye, the Director-General of NAFDAC, revealed in a notice issued on Thursday that the energy drinks in question contain high levels of caffeine. This heightened caffeine content poses potential health risks, including headaches, insomnia, irritability, and nervousness. Individuals who are particularly sensitive to caffeine may be more susceptible to these adverse effects.

Pregnant Women Beware

Adeyeye went further to advise pregnant women against consuming these products. Excessive caffeine intake during pregnancy can elevate the risk of miscarriage and contribute to low birth weight, making it imperative for expectant mothers to exercise caution and avoid these energy drinks.

Consumer and Retailer Warnings

NAFDAC not only alerted the public to the health risks but also cautioned consumers and retailers. They strongly advised against using, selling, serving, or distributing these products. This warning was underlined by the fact that NAFDAC did not register the products, and there is an absence of a cautionary statement limiting the number of daily servings.

Online Sales

The NAFDAC DG highlighted that the affected products are primarily sold online, raising concerns about their accessibility and distribution.

Public Reporting Encouraged

In a bid to ensure consumer safety, NAFDAC called upon members of the public to report any suspected distribution and sale of unwholesome packaged food products to the nearest NAFDAC office. By doing so, individuals can actively contribute to preventing potentially harmful products from reaching the market.

See also  The Dangers of Leaving Plastic Drinks Outside: Why It's a Bad Idea

Healthcare Professionals and Patients – Reporting Adverse Events

NAFDAC also appealed to healthcare professionals and patients to promptly report any adverse events or side effects associated with the use of substandard NAFDAC-regulated products. This can be done through the nearest NAFDAC office or by utilizing the E-reporting platforms available on the NAFDAC website. Additionally, healthcare providers and patients can utilize the Med-safety application, available for download on Android and IOS stores, to report any concerns or incidents.

It’s noteworthy that similar recalls of the product have been conducted by the Netherlands Food and Consumer Product Safety Authority and the Canadian Food Inspection Agency, further emphasizing the importance of heeding these warnings to safeguard public health.

Leave a Reply

Your email address will not be published. Required fields are marked *